MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC I; INTRAOCULAR LENS

LENSTEC BARBADOS INC. SOFTEC I; INTRAOCULAR LENS
Lot Number 170915
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was inspected under a stereoscopic microscope set to 15x magnification.The lens was in one piece; one haptic was intact and the other haptic was missing.This haptic piece was not found anywhere in the returned packaging.The cross-sectional inspection of the broken haptic area was smooth and relatively straight.No other defects were noted.The cartridge used and lens are not compatible per ifu.A full audit of all batch documentation relating to the production of the devices was performed.The audit concluded that all procedures in manufacturing and packaging of the devices had been conducted correctly.Batch reconciliation was 100.0%.After having carried out a detailed investigation of the lens in question, lenstec can confirm that all procedures in the manufacturing and packaging of the lens were conducted correctly.The visual examination carried out showed that the damage seen on the broken haptic suggests that it was either handled whilst in a dehydrated state or was caught in the cartridge.As such, lenstec recommends that the lens should not be held out of the saline solution for more than two minutes as recommended in the instructions for use.Lenstec also recommends that the user follows the instructions for use provided with the lens which indicates the compatible instruments and the procedure for correct implantation of the lens.
 
Event or Problem Description
Lenstec, inc.Received an email notification that " haptic torn off during insertion".

Brand Name
SOFTEC I
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church, BB170 92
BB  BB17092
MDR Report Key7515887
Report Number9613160-2018-00023
Device Sequence Number2514979
Product Code HQL
UDI-Device Identifier00844369029704
UDI-Public00844369029704
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/11/2022
Device Lot Number170915
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2018
Initial Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1